PMRGCAuk
6,763 members10,520 posts

What's your opinion !

Hi hope your all doing well , I be been on prednisolone for just over a year down at 4 mg now and seem to be doing well , apart from being awake at daft o clock in the morning and blurry eyes . My doctor has looked at my blood tests which are coming down nicely , and wants me to reduce to 3 mg . My question , is that reduction 25% too much ? And if I do go down to 3mg and it all starts to go wrong will I have to go back up to the 20mg ( starting dose ) and start tapering down again ?

Cheers ANDY

3 Replies
oldestnewest

Hi Andy,

Yes would say 25% reduction is too much, although you could be okay. 10% is the recommended taper, so why don’t you try 0.5mg drop. Not a problem to cut uncoated Pred.

If you flare you won’t need to go back up to 20mg, Rheumies usually recommend 5mg over the last dose you were okay at, so in your case about 8mg - provided you do it quickly. Once the new dose gets things under control, then most can usually reduce back down fairly quickly. Hopefully it won’t come to that.

Discuss the 0.5mg reduction with doctor.

1 like
Reply

Hi 66Mac, Yes I would do as DL advises. I also wake very early and often in my most sparkly mood. So I enjoy that whilst resting and when I feel my thoughts changing to worries, I get up, promising myself a nap after lunch, which I take with no detriment to my night sleep. Keep your body really relaxed so that it becomes a kind of meditation ( watch out for jaw clenching) and rest your eyes. Teabags ( wet used) are very soothing to tired eyes. Unless you think the blurry eyes are a worrying symptom that should be reported to the doc.

2 likes
Reply

"My doctor has looked at my blood tests which are coming down nicely "

Your blood markers should have COME down nicely before you ever started reducing!

However, it is good you have done so well. If I were you I would reduce by just 0.5mg, chemists sell pill cutters and you needn't worry about whether the cut is accurate and the two bits are equal - it will be less than 1 and more than zero!

And as the others have said - IF you have problems, don't hang about, go back to the 4mg immediately and if that doesn't work add 5mg - again, without messing about. Sometimes just a week or even less of that added 5mg is enough to squash any problems and you could drop back to 5mg immediately and then try reducing slowly from there. But under a year to get to 4mg is very good - so there really is no hurry. PMR only burns out in up to 2 years for a quarter of patients and they are more likely than others to have a relapse. The lower you get the nearer you are going to be to the dose you are looking for - the lowest dose that gives you the same result as the starting dose did.

Reply

You may also like...